Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 239, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Oct 14, 1998, 2:15 PM CDT for Murray County, Pipestone County, Minnesota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 14, 1998, 2:15 PM CDT (19:15 UTC)
- Expired
- Oct 14, 1998, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Murray County, MN, Pipestone County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 2:33 PM CDT | Hail 1 | Edgerton, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS1 KFSD 141915 RRA SVRFSD MNC101-117-141945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 215 PM CDT WED OCT 14 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN SOUTHWESTERN MINNESOTA EASTERN PIPESTONE COUNTY IN SOUTHWESTERN MINNESOTA * UNTIL 245 PM CDT * AT 212 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES EAST OF PIPESTONE OR 5 MILES SOUTHWEST OF LAKE WILSON... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHANDLER AROUND 220 PM CDT LAKE WILSON AROUND 225 PM CDT HADLEY AROUND 235 PM CDT SLAYTON AROUND 240 PM CDT LARGE HAIL IS LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS WB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 10:20 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Oct 14, 10:20 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT WED OCT 14 1998 SELY FLW WITH WRM ADV FM SW TO NE OVR CWA THIS AFTN. PREV FCST OK BUT DID UPDATE FOR MORE CLOUDINESS NRN AND ERN CWA. WENT A LIT COOLER NERN CWA BUT MAY HAVE TO UPDATE FOR WARMER TEMPS SRN CWA INTO LWR 70S THIS AFTN. MODELS ALWAYS HAVE PROBLEMS WITH CONVECTIVE POTENTIAL AND LOOKS LIKE WITH HAVE TO HIT PRETTY HARD FOR LATER PERIODS. NGM HAS BOUNDARY LIFTING TOO FAR N WITH SFC LOW AS I EXPECT MORE OF A ERN COLORADO LOW INTO FRI KEEPING THE MOISTURE AND INSTABILITY FEEDING INTO THE CWA... WHICH WL BE REFLECTED ON AFTN PACKAGE. .FSD...NONE RYRHOLM
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 2:46 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 34 min |
| Oct 14, 3:07 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.